We are 144,853 members in 73 forums discussing 114,686 topics.

Help with Abbreviations

All TopicsForum: Chemotherapy - Before, During and After → Topic: Please Help....Blisters ~ Chemo Related??

Topic: Please Help....Blisters ~ Chemo Related??

Forum: Chemotherapy - Before, During and After — Regimens, side effects, and support from others going through chemo.

Posted on: Feb 10, 2010 11:27PM

CAW wrote:

Hi Ladies ~

 I'm proud to say that as of last month, I am a 6 yr BC survivor!!  I have a friend in need of help and I don't have any answers for her because I didn't go through Chemo.  I talked to her tonight and she had her 2nd round 6 days ago (will do 8 total) and she is having a very difficult time.  Instead of feeling better after the first 3 or 4 days after chemo, she gets worse. She is not sure if it's due to her also having Lupus and maybe the chemo is making it flare up??  A problem she is also having....and her Dr. doesn't have an explanation for it is.....a few days before her 2nd round, she developed blisters around her stomach area.  She said it is not shingles because she has had them before and these are individual & scattered blisters.  Has anyone else experienced this?  She has already developed mouth sores.  I'm going to have her start coming to this site because it was SO HELPFUL to me when I was going through BC.  Thanks in advance for any thoughts or experiences that I can pass along. 

Log in to post a reply

Posts 1 - 7 (7 total)

Log in to post a reply

Feb 11, 2010 09:48AM JulieC wrote:

Hi CAW - Congratulations on 6 years.  That is such great news!.  I did Taxotere/Cytoxin for 4 cycles and I usually didn't start feeling bad until about the 3rd and 4th days and the 5th day was usually the worst.  I felt fine the day of, except wiped out and I had a gray/green cast to my skin.  The 2nd day I received the Neulasta shot to help with white blood cell production.  The next day (3rd) I was achey and we never knew if it was from chemo or the Neulasta - both could have caused that feeling.  So I had one week of yuk, 1 week that was so-so and the 3rd week I started to feel better and tried to do normal things during that time.

As far as the blisters, have her call her onc.  Mine wanted to know about anything unusual, even if it turned out to be normal after all.  There is a "magic mouthwash" available by prescription that a lot of women here have used.  I called a lot and they answered all of my questions.  I had a chemo "class" before I started and it gave all of the general side effects that could come along.  Having read so much here, I think that anything unusual that happens is related to chemo even though the doctors won't tell you that.

I refer a lot of people to the thumb tack items at the beginning of the chemo categories.  These women know their stuff.

You are such a good friend.  Keep coming back and refer this site to your friend.  It has been almost 2 years since my dx and I still come back and learn something new every day.  There are also threads for each new month of chemo starters.  We were in the May '08 group and are still going strong today.

Take care and feel free to PM me if you have any other questions - Julie

Dx 3/25/2008, IDC, 1cm, Stage I, Grade 3, 0/3 nodes, ER-/PR-, HER2-
Log in to post a reply

Feb 12, 2010 01:12AM CAW wrote:

Julie ~ Thank you so much for your reply.  I have forwarded your response to my friend and she is going to try the "majic mouthwash".  I will encourage her to come here to the site because I learned sooooo much from all the ladies here after being diagnosed!!!!

Log in to post a reply

Feb 12, 2010 01:50AM BooBee wrote:

Congratulations Caw!!!!

I had horrible tiny blisters on my stomach and my bikini line.  Make sure she washes with an anti bacterial soap and keeps them clean.  Cetaphil makes a good antibacterial bar soap and it's easy to find.  Have her also use neosporin on the broken skin afterward.  Must watch out for infections.

There are lots of "tricks of the trade" at www.ChemoSolutions.com as well as a list of free head covering websites.

TCX6, 33 rads, Hister in 05, oopher 09, recon lift, Tamox, Femera

Dx 9/24/2008, IDC, 1cm, Stage IIa, Grade 2, 1/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Feb 12, 2010 06:34PM msmpatty wrote:

Caw -  I had some hives scattered around my torso after my first AC treatment.  My Onc recommended a daily Claritin.   That cleared them right up and they never returned. Another suggestion is for your friend to talk with the chemo nurses about things like this.   They were much more helpful than my Onc when it came to suggestions for SEs!

Patty

Dx 5/13/2009, IDC, 2cm, Stage II, Grade 1, 2/13 nodes, ER+/PR+, HER2-
Log in to post a reply

Feb 12, 2010 10:19PM CAW wrote:

THANK YOU LADIES!!!!  I really appreciate your replies, they have been very helpful.  This is such an awesome place.....I cannot begin to tell you how important, helpful, comforting and educational this site was to me during my treatment after being diagnosed in 2004!!!! 

Thanks Again,

CAW

Log in to post a reply

Feb 13, 2010 10:47AM TXBadboob wrote:

Hi Caw.  Congrats on your surviving!:)  Your friend is blessed to have you for her support.

My onc nurse had me suck on ice or popsicles during part of my infusion to avoid mouth sores.  Maybe your friend can ask about this.  I don't know about the stomach blisters, sorry. And my biggest advice is to drink tons of water before, during, and after the chemo.  My prayers go out to both of you.
Deen

Deen BRCA2+, ILC left breast, IDC right breast, neo-adj chemo, BMX, ooph, Arimidex, Zometa

Dx 8/4/2008, ILC, 2cm, Stage IIa, Grade 1, 0/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Feb 13, 2010 09:32PM susiean wrote:

I had terrible water blisters after receiving my first taxol treatment.  Had them on my hands face, down in my throat, which peeled three times.  It was finally decided that I had been over dosed and had to get the dosage lowered by 25%.  There is a tooth paste and mouth wash that really helps called  Biotene dry mouth, from Walmart.  It really helps  Good luck